MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a redo single lumen tpn catheter " broke down because of traction." an attempt to repair the device was not successful; the tip of the device ruptured.The patient will require an explant and replacement of the device.It is not known if the explant and replacement was performed.No further event or patient details were provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the instructions for use, specifications, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The lot number of the device is not known; accordingly, a review of the device history record could not be conducted.The device is shipped with instruction for use (ifu) which notes: warnings: ¿silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.If lumen flow is impeded, do not force injection or withdrawal of fluids.Catheter size should be as small as the use will allow¿.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
REDO SINGLE LUMEN TPN CATHETER
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6629478
Report Number1820334-2017-01354
Device Sequence Number926437
Product Code FOZ
UDI-Device Identifier00827002079601
UDI-Public(01)00827002079601(17)181013(10)6244975
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPN-3.0-65-REDO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight5